Advanced Search
Article Contents
Article Contents

Entropy rigidity and Hilbert volume

The second author was supported in part by NSF RTG grant 1045119

Abstract Full Text(HTML) Related Papers Cited by
  • For a closed, strictly convex projective manifold that admits a hyperbolic structure, we show that the ratio of Hilbert volume to hyperbolic volume is bounded below by a constant that depends only on dimension. We also show that for such spaces, if topological entropy of the geodesic flow goes to zero, the volume must go to infinity. These results follow from adapting Besson–Courtois–Gallot's entropy rigidity result to Hilbert geometries.

    Mathematics Subject Classification: Primary: 53A20, 53C24; Secondary: 37B40, 57M50.


    \begin{equation} \\ \end{equation}
  • 加载中
  • [1] I. Adeboye and D. Cooper, The area of convex projective surfaces and Fock–Goncharov coordinates, Journal of Topology and Analysis, (2018). (To appear). doi: 10.1142/S1793525319500560.
    [2] W. Ballmann, M. Gromov and V. Schroeder, Manifolds of Nonpositive Curvature, volume 61 of Progress in Mathematics. Birkhäuser Boston Inc., Boston, MA, 1985. doi: 10.1007/978-1-4684-9159-3.
    [3] D. Bao, S.-S. Chern and Z. Shen, An Introduction to Riemann-Finsler Geometry, volume 200 of Graduate Texts in Mathematics, Springer, New York, 2000. doi: 10.1007/978-1-4612-1268-3.
    [4] Y. Benoist, Convexes divisibles. I, in Algebraic groups and arithmetic, Tata Inst. Fund. Res., Mumbai, (2004), 339–374.
    [5] Y. Benoist, Convexes hyperboliques et quasiisométries, Geom. Dedicata, 122 (2006), 109-134.  doi: 10.1007/s10711-006-9066-z.
    [6] Y. Benoist and D. Hulin, Cubic differentials and finite volume convex projective surfaces, Geometry and Topology, 17 (2013), 595-620.  doi: 10.2140/gt.2013.17.595.
    [7] Y. Benoist and D. Hulin, Cubic differentials and hyperbolic convex sets, Journal of Differential Geometry, 98 (2014), 1-19.  doi: 10.4310/jdg/1406137694.
    [8] J.-P. Benzecri, Sur les variétés localement affines et localement projectives, Bulletin de la S. M. F., 88 (1960), 229-332. 
    [9] G. BessonG. Courtois and S. Gallot, Entropies et rigidités des espaces localement symétriques de courbure strictement négative, Geom. Funct. Anal., 5 (1995), 731-799.  doi: 10.1007/BF01897050.
    [10] G. BessonG. Courtois and S. Gallot, Minimal entropy and Mostow's rigidity theorems, Ergodic Theory and Dynamical Systems, 16 (1996), 623-649.  doi: 10.1017/S0143385700009019.
    [11] J. Boland and F. Newberger, Minimal entropy rigidity for Finsler manifolds of negative flag curvature, Ergodic Theory and Dynamical Systems, 21 (2001), 13-23.  doi: 10.1017/S0143385701001055.
    [12] H. Bray, Ergodicity of Bowen-Margulis measure for the Benoist 3-manifolds, preprint, arXiv: 1705.08519.
    [13] H. Busemann and P. J. Kelly, Projective Geometry and Projective Metrics, Academic Press Inc., New York, 1953.
    [14] B. ColboisC. Vernicos and P. Verovic, L'aire des triangles idéaux en géométrie de Hilbert, Enseign. Math., 50 (2004), 203-237. 
    [15] C. Connell and B. Farb, Minimal entropy rigidity for lattices in products of rank one symmetric spaces, Comm. Anal. Geom., 11 (2003), 1001-1026.  doi: 10.4310/CAG.2003.v11.n5.a7.
    [16] C. Connell and B. Farb, Some recent applications of the barycenter method in geometry, in Topology and Geometry of Manifolds, volume 71 of Proc. Sympos. Pure Math., American Math Society, (2003), 19–50. doi: 10.1090/pspum/071/2024628.
    [17] C. Connell and B. Farb, The degree theorem in higher rank, Journal of Differential Geometry, 65 (2003), 19-59.  doi: 10.4310/jdg/1090503052.
    [18] D. CooperD. D. Long and M. B. Thistlethwaite, Flexing closed hyperbolic manifolds, Topology, 11 (2007), 2413-2440.  doi: 10.2140/gt.2007.11.2413.
    [19] D. CooperD. D. Long and S. Tillmann, On convex projective manifolds and cusps, Adv. Math., 277 (2015), 181-251.  doi: 10.1016/j.aim.2015.02.009.
    [20] M. Crampon, Entropies of strictly convex projective manifolds, J. Mod. Dyn., 3 (2009), 511-547.  doi: 10.3934/jmd.2009.3.511.
    [21] M. Crampon, Dynamics and Entropies of Hilbert Metrics, Thèse, Université de Strasbourg, Strasbourg, 2011.
    [22] M. Crampon, The boundary of a divisible convex set, Publ. Mat. Urug., 14 (2013), 105-119. 
    [23] P. de la Harpe, On Hilbert's metric for simplices, in Geometric Group Theory, Vol. 1 (Sussex, 1991), volume 181 of London Math. Soc. Lecture Note Ser., Cambridge Univ. Press, Cambridge, (1993), 97–119. doi: 10.1017/CBO9780511661860.009.
    [24] R. Feres, The minimal entropy theorem and Mostow rigidity: after G. Besson, G. Courtois and S. Gallot, (available at http://www.math.wustl.edu/ feres/mostow.pdf), 1996.
    [25] W. M. Goldman, Convex real projective structures on compact surfaces, J. Differential Geom., 31 (1990), 791-845.  doi: 10.4310/jdg/1214444635.
    [26] D. Johnson and J. Millson, Deformation spaces associated to compact hyperbolic manifolds, in Discrete Groups in Geometry and Analysis (New Haven, Conn., 1984), volume 67 of Progr. Math., Birkhäuser, Boston, (1987), 48–106. doi: 10.1007/978-1-4899-6664-3_3.
    [27] V. A. Kaimanovich, Invariant measures of the geodesic flow and measures at infinity on negatively curved manifolds, Ann. Inst. H. Poincaré Phys. Théor., 53 (1990), 361-393. 
    [28] M. Kapovich, Convex projective structures on Gromov-Thurston manifolds, Geometry and Topology, 11 (2007), 1777-1830.  doi: 10.2140/gt.2007.11.1777.
    [29] A. Katok, Entropy and closed geodesics, Ergodic Theory and Dynamical Systems, 2 (1982), 339-365.  doi: 10.1017/S0143385700001656.
    [30] E. Leuzinger, Entropy of the geodesic flow for metic spaces and Bruhat-Tits buildings, Adv. Geom., 6 (2006), 475-491.  doi: 10.1515/ADVGEOM.2006.029.
    [31] A. Manning, Topological entropy for geodesic flows, Annals of Mathematics, 110 (1979), 567-573.  doi: 10.2307/1971239.
    [32] G. D. Mostow, Quasi-conformal mappings in n-space and the rigidity of hyperbolic space forms, Publications Mathématiques de l'I.H.É.S., 34 (1968), 53-104. 
    [33] X. Nie, On the Hilbert geometry of simplicial Tits sets, Ann. Inst. Fourier (Grenoble), 65 (2015), 1005-1030.  doi: 10.5802/aif.2950.
    [34] A. Papadopoulos and M. Troyanov, From Funk to Hilbert geometry, in Handbook of Hilbert Geometry, volume 22 of IRMA Lectures in Mathematics and Theoretical Physics, European Mathematical Society, Zurich, (2014), 33–68.
    [35] S. J. Patterson, The limit set of a Fuchsian group, Acta Math., 136 (1976), 241-273.  doi: 10.1007/BF02392046.
    [36] T. Roblin, Ergodicité et équidistribution en courbure négative, Mém. Soc. Math. Fr. (N.S.), 95 (2003), vi+96 pp. doi: 10.24033/msmf.408.
    [37] D. Sullivan, The density at infinity of a discrete group of hyperbolic motions, Inst. Hautes Études Sci. Publ. Math., 50 (1979), 171-202. 
    [38] N. Tholozan, Volume entropy of Hilbert metrics and length spectrum of Hitchin representations into $\text{PSL}(3,\mathbb{R})$, Duke Math. J., 166 (2017), 1377-1403.  doi: 10.1215/00127094-00000010X.
    [39] T. Zhang, The degeneration of convex $\mathbb{RP}^2$ structures on surfaces, Proc. Lond. Math. Soc., 111 (2015), 967-1012.  doi: 10.1112/plms/pdv051.
  • 加载中

Article Metrics

HTML views(1176) PDF downloads(297) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint